Hail, Harris
- When
- March 31, 1:35 AM EST
- Where
- Harris County, 2 mi SW of Whitesville
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.800, -85.050
The public reported quarter to golf ball-sized hail.
11 hail, 5 lightning, 5 flash flood, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 30, 11:00 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 PM EST WED MAR 30 2005 .UPDATE... RAISED POPS AND ADDED THUNDER FOR NORTH AND WEST AFTER MIDNIGHT. CONVECTION IN AL MOVING RAPDILY NORTHEAST. CONVECTION SHOULD WEAKEN SOME WITH LOWER DEW POINTS ACROSS GA. OTHERWISE NO CHANGES TO FORECAST. && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 PM EST WED MAR 30 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311028- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1108 PM EST WED MAR 30 2005 .DAY ONE...REMAINDER OF TONIGHT. ...A FEW THUNDERSTORMS POSSIBLE TONIGHT... .SYNOPSIS... A COLD FRONT IN THE LOWER MISSISSIPPI RIVER VALLEY WILL APPROACH GEORGIA OVERNIGHT. WARM MOIST AIR WAS BEGINNING TO MOVE NORTHWARD AHEAD OF THE FRONT. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING AND POSSIBLY SMALL HAIL. .DISCUSSION... A STRONG LOW LEVEL JET WAS BRINGING IN MOIST AIR FROM THE GULF NORTHWARD. THE AIR MASS WAS BECOMING MORE UNSTABLE ACROSS GEORGIA. HOWEVER...DEW POINTS ACROSS NORTH AND CENTRAL GEORGIA REMAINED SOMEWHAT LOW...AS A RESULT THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. THE BEST AREA FOR THUNDERSTORMS SHOULD BE ALONG AND NORTH OF A LINE FROM COLUMBUS TO MACON TO ATHENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. A FEW STORMS MAY BE SEVERE. IN ADDITION...THE THREAT FOR HEAVY RAINFALL ON TOP OF VERY MOIST SOILS WILL INCREASE FLOOD POTENTIAL THURSDAY AND FRIDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The national radar mosaic for the moment the first event began.
11 hail, 5 lightning, 5 flash flood, 2 thunderstorm wind. Local standard time, as filed.
The public reported quarter to golf ball-sized hail.
The public reported penny-sized hail.
The Upson County Emergency Manager reported that two homes were struck by lightning. The roof of one home was set on fire and the home was completely destroyed. The other home suffered major damage.
The Upson County 911 Center reported penny-sized hail.
The public reported quarter to half dollar-sized hail southwest of Griswoldville near the Bibb/Jones county line while WMAZ Television of Macon and the Jones County Emergency Management (EMA) Director reported nickel-sized hail south of Gray. The EMA Director indicated that the hail accumulated to a depth of six inches on the ground.
WMAZ Television of Macon relayed a report of nickel-sized hail.
The public reported penny-sized hail.
The Gwinnett Daily Post of Lawrenceville reported that a city employee working near a creek in Monroe had to be rescued from the creek when the fast rushing water pinned him up against a culvert.
The public reported penny-sized hail near the intersection of Georgia Highway 80 and Ridge Road.
The Atlanta Journal-Constitution reported that lightning struck four homes in Gwinnett county, three of which suffered fire and smoke damage. One home was set on fire by lightning on Birkhill Way in Lawrenceville. The fire was confined to the attic. However, a firefighter was treated for smoke inhalation. Another home on Tribble Circle in Grayson was struck by lightning. This home sustained minor damage. A third home on Alamosa Court in Lawrenceville was struck, but no significant damage was reported. The fourth home struck by lightning in the county was on Kimberly Lane in Norcross. This home suffered extensive damage from the resulting fire.
The Macon Telegraph reported that lightning struck and set on fire a historic monestary. The building was built by Trappist Monks more than six decades ago. Three of the building's wings were completely destroyed by the ensuing fire and the fourth was damaged beyond repair. One firefighter suffered injuries while fighting the blaze.
The Times Georgian of Carrollton reported that lightning struck a home on River Birch Drive. The lightning caused damage to the electrical service breaker and some damage to the home's electrical system. Lightning also struck a water line near Northlake Shore and Wilson Drive, causing the water main and natural gas main to break.
The public reported penny to quarter-sized hail.
The Heard County 911 Center reported that a number of roads in the county were flooded. Mayhayley Road was closed as it was not passable.
The public reported nickel-sized hail.
The Harris County Emergency Management Director reported that many roads throughout the county were flooded with water up to a foot deep flowing over many of the roads. Consequently, several roads had to be closed throughout the day.
A deputy with the Lamar County Sheriff's Office reported quarter to golf ball-sized hail in Barnesville on Carafax Road. The public and the Herald Gazette of Barnesville reported nickel to quarter-sized hail at the Lamar County High School.
The Herald Gazette of Barnesville reported that a few trees were blown down near the county high school.
The Crawford County 911 Center reported that one tree was blown down.
The Jones County Emergency Management Director reported nickel-sized hail.
The official river gage at Peachtree Creek rose to 17.8 feet, which is 0.8 feet above the flood stage. Flooding results along Woodward Way and at the Bobby Jones Golf Course adjacent to the creek. Water also rises in the yards of several homes and apartments adjacent to the creek.
The official river gage at Peachtree Creek rose to 17.8 feet, which is 0.8 feet above the flood stage. Flooding results along Woodward Way and at the Bobby Jones Golf Course adjacent to the creek. Water also rises in the yards of several homes and apartments adjacent to the creek.
The Macon Telegraph reported that lightning struck a Warner Robins fire station knocking out power, the 911 center's emergency radio, the air conditioner, several computers, and two televisions.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440523, 5439782, 5439787, 5440524, 5440526, 5440525, 5440527, 5439784, 5440528, 5439788, 5439786, 5440013, 5439783, 5440530, 5440531, 5440529, 5440532, 5440014, 5440533, 5439779, 5439780, 5439781, 5439785.